Discrete Mathematics & Theoretical Computer Science, Vol 4, No 1 (2000)

Font Size:  Small  Medium  Large
DMTCS vol 4 no 1 (2000), pp. 67-77

Discrete Mathematics & Theoretical Computer Science


Volume 4 n° 1 (2000), pp. 67-77

author:Toufik Mansour and Alek Vainshtein
title:Avoiding maximal parabolic subgroups of Sk
keywords:permutations, forbidden patterns, parabolic subgroups, Laguerre polynomials, rook polynomials
abstract:We find an explicit expression for the generating function of the number of permutations in Sn avoiding a subgroup of Sk generated by all but one simple transpositions. The generating function turns out to be rational, and its denominator is a rook polynomial for a rectangular board.
reference: Toufik Mansour and Alek Vainshtein (2000), Avoiding maximal parabolic subgroups of Sk, Discrete Mathematics and Theoretical Computer Science 4, pp. 67-77
ps.gz-source:dm040106.ps.gz (35 K)
ps-source:dm040106.ps (100 K)
pdf-source:dm040106.pdf (82 K)

The first source gives you the `gzipped' PostScript, the second the plain PostScript and the third the format for the Adobe accrobat reader. Depending on the installation of your web browser, at least one of these should (after some amount of time) pop up a window for you that shows the full article. If this is not the case, you should contact your system administrator to install your browser correctly.
Automatically produced on Mit Dez 13 21:04:54 CET 2000 by ifalk